Thunderstorm Wind, Dougherty
- When
- June 22, 5:50 PM EST
- Where
- Dougherty County, 0.91 mi SE of South Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.550, -84.160
A tree was blown down on Harmon Ave.
As is typical during summer, scattered afternoon thunderstorms produced a few instances of damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
As is typical during summer, scattered afternoon thunderstorms produced a few instances of damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 22, 3:09 PM EST, 2 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 409 PM EDT Mon Jun 22 2020 .NEAR TERM [Through Tuesday]... Moist southerly low-level flow and mid-level southwesterly flow east of an upper trough axis has advected deeper moisture into the western half of the forecast area this afternoon. This has led to fairly decent storm coverage across the western counties extending down to the western coastal waters. Heading into tonight, guidance shows convection diminishing in a typical summertime, diurnal fashion after sunset. Lows will generally be in the low to mid 70s. For Tuesday, deep moisture overspreads the area with a high coverage of showers and thunderstorms expected for most of the area with the exception of the far southeast big bend farthest away from the influence of the upper trough. A few stronger storms with gusty winds cannot be ruled out given slightly above average mid level flow for this time of year and CAPE around 3000 j/kg. Highs will generally be around 90. .SHORT TERM [Tuesday night through Wednesday night]... Another active day is expected on Wednesday with similar synoptic conditions in place compared to Tuesday. A few stronger storms with gusty winds remain possible on Wednesday. Highs will generally range form the mid 80s to low 90s with overnight lows in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Upper level troughing and deep layer moisture remain in place on Thursday which should yield another day of scattered convection across the area. Some drier air is expected to work into the area for Friday and Saturday, resulting in lower rain chances. Moisture may increase somewhat again for Sunday into early next week with near average rain chances around 30-50%. && .AVIATION... [Through 18z Tuesday] Scattered thunderstorms near DHN and ECP this afternoon will diminish after sunset. Mainly VFR conditions are expected to prevail outside of thunderstorms. && .MARINE... Southwest winds of 10 to 15 knots will prevail through Wednesday with mainly 10 knots or less after Wednesday for the remainder of the period. Seas will mostly be in the 1 to 2 foot range, except locally higher in and near thunderstorms. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... A seasonably wet pattern is expected through Thursday with an increased chance of daily afternoon showers and thunderstorms. Localized pockets of heavy rain are possible, but flooding is not expected to be a widespread concern. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 72 91 72 / 10 60 20 70 20 Panama City 77 88 76 88 75 / 30 60 30 60 20 Dothan 71 89 71 86 70 / 20 80 40 80 30 Albany 73 91 72 89 71 / 20 80 40 80 30 Valdosta 72 91 72 91 71 / 10 60 10 70 20 Cross City 73 91 74 91 74 / 10 30 10 30 10 Apalachicola 76 87 76 87 76 / 20 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...DVD LONG TERM...DVD AVIATION...DVD MARINE...DVD FIRE WEATHER...DVD HYDROLOGY...DVD
Special Weather Statement National Weather Service Tallahassee FL 608 PM EDT Mon Jun 22 2020 GAZ123>126-144-145-222300- Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-Calhoun GA- 608 PM EDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...CENTRAL MITCHELL... SOUTHWESTERN LEE...NORTHEASTERN BAKER...EASTERN CALHOUN AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM EDT... At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near Leary, or 9 miles east of Morgan, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newton, Dawson, Leesburg, Albany, Putney, Baconton, Leary, East Albany, Turner City, Marine Corps Logistics Base, Walker, Sasser, Flint, Radium Springs, Forrester, Lockett Crossing, South Albany, Southwest Ga Regional A/P, Palmyra and Holt. LAT...LON 3120 8450 3178 8452 3182 8411 3130 8407 TIME...MOT...LOC 2208Z 245DEG 19KT 3152 8443 42-DVD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 NNW APALACHICOLA AIRP 29.73N 85.03W
06/22/2020 M48 MPH FRANKLIN FL ASOS
ASOS STATION KAAF APALACHICOLA RECORDED A
WIND GUST OF 48 MPH.
&&
JLFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 NE PORT SAINT JOE 29.81N 85.29W
06/22/2020 M42 MPH GULF FL MESONET
MESONET STATION 0571W 0.5 NE PORT SAINT JOE
(WEATHERSTEM) GUSTED TO 42 MPH.
&&
JLFSpecial Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Mon Jun 22 2020
FLZ017-018-222330-
Inland Jefferson FL-Leon FL-
643 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 730 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Alma, Gaither Community Center,
Tallahassee Memorial Hosp, Miccosukee, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Levy Park, Indian Head Acres, Chaires
Crossroads, Festus, Baum, Orchard Pond, Lois and Maclay State
Gardens.
LAT...LON 3041 8436 3059 8434 3067 8396 3067 8390
3035 8388
TIME...MOT...LOC 2243Z 269DEG 19KT 3048 8427
42-DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM MARINE TSTM WIND APALACHICOLA AIRPORT 29.73N 85.03W
06/22/2020 M49 MPH FRANKLIN FL MESONET
FRANKLIN COUNTY EOC WEATHERSTEM SITE
REPORTED A GUST TO 49 MPH.
&&
JLFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM MARINE TSTM WIND 3 SSW EASTPOINT 29.72N 84.89W
06/22/2020 M56 MPH GMZ755 FL MESONET
ST. GEORGE ISLAND BRIDGE WEATHERSTEM STATION
RECORDED A GUST TO 56 MPH.
&&
JLFThe Ft Rucker radar (KEOX), 124 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
10 thunderstorm wind, 1 hail. Local standard time, as filed.
A tree was blown down on Harmon Ave.
Trees and power lines were blown down at Holly Dr and Radium Springs Road.
A tree was blown down on Old Thomasville Road.
A tree was blown down on Highway 82 outside of Sylvester.
Power lines were blown down near Leary.
A tree fell onto a power line.
A tree was blown down on Ivy Road near Highway 168.
A power line was blown down on Highway 32W. Hail was also noted, but the size was unknown.
A tree was blown down.
Multiple trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 902182, 902183, 902184, 902185, 902186, 902187, 902188, 902189, 902190, 902191, 902192.